How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Intensivist
Category: Medical
Satisfied Customers: 3110
Experience:  MBBS, MD, MCCM.Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

What might symptoms be if a pacemaker or defibultor might be

Customer Question

What might symptoms be if a pacemaker or defibultor might be necessary
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: Never asked about it, but do see my doctor annually - I'm 93
JA: Anything else in your medical history you think the doctor should know?
Customer: She knows my history. Nothing has ever been wrong with my heart except I do have an irregular heart beat. No other problemss
JA: Do you know if your family has a history of heart disease? In general, how would you describe your health lately?
Customer: very good health = I walk daily and carry on routine in home - go out shopping with driver and spend time weekly at Senior Center
Submitted: 26 days ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 26 days ago.

Hi,

Im sorry to hear about your medical history. Now if you have been advised a pacemaker then that would mean that the heart is beating irregularly and slower than what is required, A pacemaker is usually inserted in those patients in whom the heart is not beating at an adequately rapid pace. This would mean that you would have symptoms like,

Dizziness

Lightheadedness

Sweating

Chest pain

Decreased exercise tolerance

Repeated episodes of loss of consciousness

Seizures

Now in the case of a defibrillator, that would usually mean that the heart beats at a much more rapid pace which would cause problems. This means that you could suffer from tachyrrhythmias meaning the heart is beating at a pace of more than 200 beats per min. Usually this is implanted in patients who have intermittent runs of ventricular tachycardias or in those patients whose hearts are markedly dilated (cardiomyopathies), so the symptoms here would be,

Chest pains

Shortness of breath on exertion

Shortness of breath at night

Sweating

Dizziness

Lightheadedness

Repeated episodes of loss of consciousness

Seizures

Also in patients in whom the echocardiography shows a EF of less than 30% or a markedly dilated heart

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/